MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Model Number 420-159
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth not available.Patient age not available.Patient sex not available.Due to the covid-19 crisis, there may be a significant delay in return of the device to the manufacturer for evaluation.
 
Event or Problem Description
A peripheral vascular intervention case commenced.The physician was using a spectranetics turbo elite laser atherectomy catheter from a contralateral approach.He had gained access through the superficial femoral artery (sfa) to target a calcified lesion.During the procedure, while trying to cross the lesion, it was reported that the turbo elite device broke while in use in the patient, treating heavily calcified vessels.There was no reported patient injury.It has been reported that the device is being returned to the manufacturer for evaluation; however this may be delayed due to the covid-19 crisis.This event is being reported at this time due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation, according to the report the manufacturer has been given.
 
Additional Manufacturer Narrative
The rep for the account informed the manufacturer on 01 may 2020 that the device was discarded and is no longer available to return for evaluation.Method, results, and conclusions codes now populated to reflect this information.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9901346
Report Number1721279-2020-00075
Device Sequence Number19416608
Product Code MCW
UDI-Device Identifier00813132024765
UDI-Public(01)00813132024765(17)220121(10)FBH20A13A
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model Number420-159
Device Catalogue Number420-159
Device Lot NumberFBH20A13A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer05/01/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight64
Date Report Sent to FDA01/01/2005